MAUDE Adverse Event Report: UMANO MEDICAL INC FREEDOM 1000; HOSPITAL BED

UMANO MEDICAL INC FREEDOM 1000; HOSPITAL BED
Model Number FM1000
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received pictures of the cable showing that the ground prong was missing, and the connector sections of the cable were melted.Pictures also showed visible burn marks on the head section of the bed.The power cord was then retrieved by the service technician for investigation.Initial findings confirmed that the ground prong was missing and the connector was melted.Conductivity tests on the two remaining power cable pins were performed and found to be conforming.The manufacturer is currently gathering additional information from the customer.Internal tests are being conducted to replicate the thermal event, as this is the first occurrence of a similar event since the device's launch.
 
Event or Problem Description
Customer reported that a crackling sound and an electrical flash was noticed from a removable power cord connected to the bed.He mentioned that everything stopped once the bed was unplugged.No patient injury was reported.The nurse cut her hand while reaching the bed.A manufacturer service technician visited the site to investigate the device.The power cord was replaced, and the burn mark on the head section of the bed was removed.The bed is now functioning properly.
 
Additional Manufacturer Narrative
Upon receiving the complaint, umano medical promptly initiated an investigation.As this was the first reported occurrence of a similar issue, several internal tests were conducted on the bed's power cord in an effort to replicate the reported problem.Based on the results of these tests, the most probable root cause was identified as a combination of two contributing factors: 1.Evidence suggests that a cleaning agent may have been sprayed directly into the power cord connector during the cleaning process, contrary to the manufacturer's instructions for use (ifu).2.The cleaning agent used (bleach) had a concentration significantly higher than the levels recommended in the ifu.This combination of factors likely compromised the integrity of the electrical components.The findings and conclusion of the investigation were communicated to the customer.Based on the available evidence, umano medical concluded that the device did not exhibit any malfunction that could have contributed to the reported event.

Brand Name
FREEDOM 1000
Common Device Name
HOSPITAL BED
Manufacturer (Section D)
UMANO MEDICAL INC
230 boulevard nilus-leclerc
l'islet, qc G0R 2 C0
CA  G0R 2C0
Manufacturer (Section G)
UMANO MEDICAL INC
230 boulevard nilus-leclerc
l'islet, qc G0R 2 C0
CA   G0R 2C0
Manufacturer Contact
saoussen gammoudi
230 boulevard nilus-leclerc
l'islet, qc G0R 2-C0
CA   G0R 2C0
MDR Report Key21183226
Report Number3009591865-2025-00002
Device Sequence Number12896084
Product Code FNL
UDI-Device Identifier00670482000487
UDI-Public010067048200048711210825
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberFM1000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date06/12/2025
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown